Heavy Snow, Fayette
- When
- April 16, 4:00 PM EST to April 17, 3:00 AM EST
- Where
- Fayette forecast zone
- Reported by
- COOP Observer
Trained spotters and NWS COOP observers reported 6 to 7 inches of snow in the higher elevations of Fayette county.
A large and powerful storm system over New England brought high elevation snow to the ridges of Southwest Pennsylvania, Northern West Virgina, and Garrett county Maryland.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PBZ wrote it up.
A large and powerful storm system over New England brought high elevation snow to the ridges of Southwest Pennsylvania, Northern West Virgina, and Garrett county Maryland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 16, 1:09 PM EST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
209 PM EDT MON APR 16 2007
.SHORT TERM /TODAY THROUGH TUESDAY/...
A STRONG LOW PRESSURE CENTER LOCATED OVER THE EAST COAST WILL
CONTINUE TO WRAP MOISTURE INTO THE AREA TONIGHT. THIS WILL GIVE LOW
CLOUDS THROUGH TOMORROW. OCCASIONAL SNOW SHOWERS WILL REMAIN IN THE
FORECAST FOR THE NORTH AND MOUNTAINS...HOWEVER THE FURTHER SOUTHWEST
YOU GO THE LESS LIKELY THAT THE SNOW SHOWERS WILL BE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
LAST PIECE OF ENERGY SLIDING DOWN BACKSIDE OF NORTHEAST TROF LATER
TUESDAY NIGHT AND WEDNESDAY WITH LOW CHC POPS. THEN A GRADUAL
WARMING TREND INTO THE WEEKEND AS UPPER TROF IS REPLACED BY
RIDGING ALOFT AND HIGH PRESSURE AT THE SURFACE. TEMPERATURES WILL
BE BACK TO NEAR NORMAL BY LATE WEEK AND REACH ABOVE NORMAL SUNDAY
AND MONDAY. NEXT SYSTEM APPROACHES FOR SHOWER CHANCE MONDAY.
&&
.AVIATION /18Z-18Z/...
STRONG LOW PRESSURE SYSTEM WILL PERSIST OVER THE EAST COAST TODAY.
LOW LEVEL MOISTURE AND PRECIPITATION WILL CONTINUE TO WRAP AROUND IT
INTO FORECAST AREA TODAY. NORTHERN AND EASTERN AREAS ANTICIPATE IFR
TO MVFR CIGS...PRIMARILY MVFR ELSEWHERE. WIND GUSTS WILL REMAIN HIGH
THIS AFTERNOON...WITH 30 TO 35KT GUSTS EXPECTED...HOWEVER THEY WILL
BEGIN TO DIMINISH SOME OVERNIGHT AS MIXING DIES AND THE LOW PULLS A
LITTLE BIT FURTHER EASTWARD. AREAS OF IFR TO MVFR VSBY WILL BE
POSSIBLE IN PRECIPITATION AND FOG THIS AFTERNOON AND EVENING.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR MDZ001.
SNOW ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR MDZ001.
OH...NONE.
PA...WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR PAZ030-032.
SNOW ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR PAZ030-032.
WV...WIND ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR WVZ023-041.
SNOW ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR WVZ023-041.
&&
66/10/66HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 506 AM EDT MON APR 16 2007 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 031-WVZ001>004-012-021-022-170915- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA- 506 AM EDT MON APR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MDZ001-PAZ030-032-WVZ023-041-170915- GARRETT-WESTMORELAND-FAYETTE-PRESTON-TUCKER- 506 AM EDT MON APR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM TODAY. FOR TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
1 heavy snow. Local standard time, as filed.
Trained spotters and NWS COOP observers reported 6 to 7 inches of snow in the higher elevations of Fayette county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26159.